Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2014, 1:58 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 1:58 PM PDT (20:58 UTC)
- Expired
- Jul 26, 2014, 5:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WGUS55 KVEF 262058
FFWVEF
NVC017-270000-
/O.NEW.KVEF.FF.W.0036.140726T2058Z-140727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 500 PM PDT
* AT 157 PM PDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM 6
MILES WEST OF BEAVER DAM STATE PARK...OR 18 MILES EAST OF CALIENTE.
THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
CALIENTE AND KERSHAW-RYAN CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3765 11404 3744 11405 3732 11455 3742 11476
3770 11467
$$
DSB2 follow-up statements
111
WGUS75 KVEF 262219
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT SAT JUL 26 2014
NVC017-270000-
/O.CON.KVEF.FF.W.0036.000000T0000Z-140727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
319 PM PDT SAT JUL 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR EAST
CENTRAL LINCOLN COUNTY...
AT 318 PM PDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
CALIENTE AND KERSHAW-RYAN CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
CAMPERS AND HIKERS SHOULD MOVE QUICKLY TO HIGHER GROUND IF RISING
WATER APPROACHES.
&&
LAT...LON 3765 11404 3744 11405 3732 11455 3742 11476
3770 11467
$$
DSB906
WGUS75 KVEF 262353
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
453 PM PDT SAT JUL 26 2014
NVC017-270001-
/O.EXP.KVEF.FF.W.0036.000000T0000Z-140727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
453 PM PDT SAT JUL 26 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR EAST CENTRAL
LINCOLN COUNTY...
RAIN HAS DIMINISHED ACROSS THE WARNED AREA. THEREFORE THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. STORMS CONTINUE IN OTHER
AREAS OF LINCOLN COUNTY. WATCH FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3765 11404 3744 11405 3732 11455 3742 11476
3770 11467
$$
DSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:25 AM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 26, 9:25 AM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 925 AM PDT SAT JUL 26 2014 .SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE NEAR NORMAL. && .UPDATE...FORECAST TRENDS LOOK REASONABLE THIS MORNING. TOYED WITH THE IDEA OF A FLASH FLOOD WATCH SOUTHEAST OF I-15...BUT DECIDED AGAINST IT DUE TO LACK OF CONFIDENCE IN THUNDERSTORM COVERAGE THIS AFTERNOON. STORMS WHICH DO DEVELOP WILL CARRY A SIGNIFICANT RISK OF FLASH FLOODING. && .PREV DISCUSSION... 312 AM PDT SAT JUL 26 2014 .SHORT TERM...THROUGH MONDAY NIGHT... OUTFLOW BOUNDARY THAT HELPED TRIGGER THUNDERSTORMS OVER MOHAVE COUNTY AND THE COLORADO RIVER VALLEY UNTIL ABOUT 1 AM HAS PUSHED AS FAR WEST AS BAKER AND THE PAHRUMP/AMARGOSA VALLEYS EARLY THIS MORNING. SATELLITE SHOWS PLENTY OF DEBRIS CLOUDS ACROSS NORTHWEST ARIZONA WITH MOSTLY HIGH CLOUDS ELSEWHERE. STRONG RIDGE PROGGED TO STAY OVER THE SOUTHERN ROCKIES/SOUTHERN HIGH PLAINS FOR THE COMING DAYS WHICH WILL FAVOR A MOIST SOUTH/SOUTHEAST FLOW INTO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. MODELS IN AGREEMENT DEPICTING BEST INSTABILITY EAST OF A BARSTOW-PAHRUMP TO RACHEL LINE TODAY. BY SUNDAY AND MONDAY, THE INSTABILITY SPREADS FURTHER WEST INTO THE SOUTHERN SIERRA NEVADA AS OUTFLOW BOUNDARIES AND PERSISTENT SOUTH/SOUTHEAST FLOW FORCES MOISTURE FURTHER WEST. WITH THAT SAID THICK CLOUD COVER FROM THE PREVIOUS NIGHTS CONVECTION COULD HINDER OUR CHANCES ONE DAY, JUST DIFFICULT TO TELL WHICH DAY AT THIS POINT. TEMPERATURES WILL GENERALLY BE WITHIN FIVE DEGREES OF NORMAL...WITH POINT TEMPS BEING HIGHLY DEPENDENT ON CLOUD COVER AND PRECIP. .LONG TERM...TUESDAY THROUGH SATURDAY...HIGH PRESSURE RIDGE WILL SHIFT A LITTLE FURTHER SOUTH ACROSS ARIZONA/NEW MEXICO TUESDAY THROUGH THURSDAY SHIFTING THE BEST MONSOONAL MOISTURE INTO MEXICO. DESPITE THE OVERALL DRYING TREND, ENOUGH RESIDUAL MOISTURE WILL REMAIN IN PLACE FOR ISOLATED THUNDERSTORMS ACROSS THE HIGHER TERRAIN THROUGH MOST OF THE WEEK...ESPECIALLY IN MOHAVE COUNTY. ON FRIDAY...A WEAK TROUGH WILL BEGIN TO DEVELOP OFF THE COAST OF NORTHWEST CALIFORNIA WHICH WILL STRENGTHEN THE SOUTHERLY FLOW ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. MEANWHILE...MODELS ARE BEGINNING TO PICK UP ON A POSSIBLE FEATURE ROTATING THROUGH THE SOUTHERLY FLOW WHICH MAY ENHANCE THUNDERSTORM CHANCES FRIDAY INTO NEXT WEEKEND. DETAILS STILL ARE FAR FROM CLEAR BUT JUSTIFY A SLIGHT INCREASE IN POPS FROM FRIDAY ONWARD. TEMPERATURES WILL AVERAGE NEAR TO A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD...WITH THE WARMEST TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY. .AVIATION...FOR MCCARRAN...SOUTHERLY WIND EXPECTED THROUGH THE MID-MORNING HOURS BEFORE GOING SOUTHEAST FOR SEVERAL HOURS LATE MORNING/EARLY AFTERNOON. A SOUTH WIND SHOULD RETURN BY LATE AFTERNOON. THERE WILL BE A SLIGHTLY HIGHER CHANCE OF A STORM AT THE TERMINAL...WITH HIGHER CHANCES IN THE MORMON MESA...PEACH SPRINGS...AND DAGGETT CORRIDORS. ANY THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MID/HIGH LEVEL DEBRIS CLOUDS WILL ENCOMPASS THE AREA THIS MORNING WITH CHANCES OF THUNDERSTORMS MAINLY EAST OF A LINE FROM BARSTOW-PAHRUMP-RACHEL. THE CHANCES SPREAD FARTHER NORTH AND WEST SUNDAY AND MONDAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && MORGAN/PIERCE/OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:31 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.